The free clinic I go has switched me from Crestor to Lipitor even though my LDL is very high. It's a thorn in my side and won't budge even with Crestor. The cardiologist was even talking about adding another medicine to fight it.
When I mentioned this to the clinic they told me every couple of years they switch drugs. So basically they can't afford to care about exceptions. My only option now seems to be either to forego or to pay for Crestor and the other drug, which they don't even carry because it's so expensive, by credit card.
At this point I feel like Lipitor is like a sugar pill for me - even like a knee-jerk reaction by doctors to cholesterol, if you will.
I can't comment on the pharmacological aspects of the drugs and the effects you experience. But a free clinic gets competitive pricing from buying drugs in bulk for a limited-term contract. Doctors are sometimes influenced by advertisement with new drugs,etc. a free clinic is not.
I hear this quite often. Next tie you speak to your doctor ask about Zocor. There is a generic called simvastatin and it is very cheap yet very effective.
Also, the additional med that your doctor was talking about is most likely a fenofibrate like Tricor which is commonly added to a statin med. I am on both and they have worked very well for me with no side effects.
Thank you for your input. I should say the clinic did give me the simvastatin first but then switched to Lipitor. They themselved said it was better. I've heard of Lipitor going generic in a few years - maybe that influenced their decision to switch patients now.
I just can't understand how they can override the cardiologist without any chance of appeal. I will speak to him again and see if he thinks he should intervene. In the meantime I have a mysterious bruise on my calf that needs to be looked at.
By the way, the clinic is not completely free - you pay for visits and medicine at a deep discount - but a lifeline nonetheless.
Interesting! My insurance policy give me a cost reduction for simvastatin with the exclusion of Lipitor. My doctor wanted me on Lipitor; this occurred about 6 months ago. Hope it works out for you. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.